All Journal Entries Journals

Cellcept

Oct 01, 2008 - 14 comments
Tags:

cellcept

,

lupus

,

chemo

,

drugs

,

transplant

,

disease



Well, today my Rheumy who has been calling my disease a Mixed Connective Tissue Disease finally told me I have Lupus.  She wants me to start Cellcept which is a chemo type drug also used for transplant patients.  It is supposed to kill off the bad cells.  I feel numb with fear of the disease and the cure.


Comments
Post a Comment
489725_tn?1280056153
by lagoya, Oct 01, 2008
hi
if u do decide to go on the cellcept ,i wish u the best of luck,


Avatar_f_tn
by Kande, Oct 01, 2008
Joni...

I'am a transplant patient and I take Prograf, but I know many people who take Cellcept. It is a safe drug as long as you are monitored close. If you ever want any information about it, let me know. I think I may be able to ease some of your fears. Good Luck!!

Avatar_f_tn
by Froggy80, Oct 02, 2008
Hi Joni,

I'm still on CellCept, for almost a year now, although I suspect I'll be switching to cyclofosfamide soon because it does not seem to be working quite right in my case. I'm on so many different meds that it's sometimes hard to see which side effects come from where, but I haven't noticed anything too annoying related to CellCept. There was some weight loss when I started it and also when the dose was increased, but nothing too dramatic - actually not a bad thing at all because cortisone tends to cause weight gain so they kinda compensate each other :)

I've prreviously been on Trexan and in the beginning it caused a slight "hangover" the day after I took it (once a week), but CellCept hasn't caused me anything like that. It might make you a bit tired I've heard, but at least in my case the disease itself when active makes me much more tired, so being on meds is usually a relief really, I at least feel much better.

I was asking here earlier if anyone had any experience about back pain related to CC. Apparently mine has nothing to do with it. Looks like mine is very local, possibly facet joint problems or lumbar disc related - scheduled for an MRI next month.

So my experice with CC would otherwise have been very positive except that it doesn't seem to work. If it did, I'd be very happy to continue with it. Of course side effects vary quite a lot from person to person, but remember that chemo as most people know it (for cancer patients) is much much heavier than what we get for any autoimmune diseases. So don't worry, think positive - but do take your bloodworks regularly just in case!

Good luck!

471161_tn?1317194550
by Joni686, Oct 03, 2008
Froggy, thank you so much for answering my post.  I am freaking out over this medicine.  Firts of all I have always hated taking any medicine and for me to end up with a chronic disease and have to be on meds is just ironic.  I hated taking asprin until a few years ago.  lol  Now chemo??  I still have to be careful when I take darvacette and only take it when I am in a lot of pain because I have found that medicine works very strongly on me.  A little goes a long way.  And one time taking darvacette for a toothache I had difficulty breathing and had to go to the ER.  It was because the denist had told me I could really take mor ethan prescribed, but for me I couldn't.  It slows my breathing down and I panic.

Do you think there is anything out there that is natural that would work in place of these meds?  How is your diet?  Mine has been terrible for years because I worked so many hours prior to becoming ill and I ate poorly and then after my parents passed away a few years ago I started stress eating ice cream and such.  I feel like I might have done this to myself gaining weight, stress etc.  I also feel like a burfen to my boyfriend.  He loves me so much and worries about me too much and I can't help him not worry and he gets upset becaus ehe can't make me well.  Oh how the circle of stress just goes round and round.  My daughter (28 now) lives 2000 miles away from me in Boston and I know she worries but does not voice it to me.  She is like her mom in the way that we both keep a calm voice with the ill family member and then let it all out in the shower where noone can hear us.

Sorry I am dumping all this on you but you are the first person whom I feel can understand completely because you are on chemo and have been on cellcept.  Please tell me more about yourself.  I am here for you too.

Joni


Avatar_f_tn
by babaca, Oct 03, 2008
hi my name is regina im in cc for almost a year..im a transplant patient..i never know is a type of chemo..maybe that why i lost lots of hair???

Avatar_f_tn
by babaca, Oct 03, 2008
anyone know any thing about rapamune!!!!!!!!!!i take prograf before!!!tksssssss

Avatar_n_tn
by jackson5boys, Oct 07, 2008
I have just been diagnosed with discoid lupus. I have only had on bout on my stomach. I go for my first rhumotology apt. next week. Do I have to be on meds if I have only had one flare in 45 years. I have been on predisone for asthma for over 25 years. I do not have bloating or anything. My joints only hurt a little if I don't wear the right shoes.

jackson5boys

471161_tn?1317194550
by Joni686, Oct 07, 2008
Jackson, I don't know if you will have to be on meds.  The meds are to control the flares and nothing will make the disease go away anyway so I am guessing no you won't unless you are having troubles.  I feel like I stay in a permanent flare as far as fatigue, chills, headaches, dizziness but I manage to get through the day.  I have not been able to work for over a year though.  I feel pretty crappy most every day but then I have what I call my flares where I have days or a week or more where I cannot get through the day without pain meds and just laying on the couch.  I do make myself get out of bed because I am fighting letting this thing make me depressed and I find getting up and at least making it to the couch and having the blinds open etc. helps with my mood.
Whgo dx'd you with Discoid Lupus if you have not seen a Rheumy yet?  What tests did they run and what symtoms do you have?
Take care,
Joni


471161_tn?1317194550
by Joni686, Oct 07, 2008
babaca, i don't know about rapamune.  my doctor told me cellcept was a milder form of chemo and used mainly for transplant patients but it is supposed to help with lupus.  does it make you sick?  any side effects?  i haven't started it yet because i have a bad cold and i don't want to make it worse with lowering my immune system more.  i will probably start it sunday.
God Bless,
Joni


Avatar_f_tn
by cjhogg, Jan 24, 2009
I was told I was a border-line Lupus patient about four years ago - I am still doing alright from that - I guess!?!?!?
It seems like I have everthing else - but was wondering what the first and second stages of lupus were like - maybe so
I can watch out for them!?!
I would love to talk to any of you - I would Love to put you on my prayer list - and I WILL remember you daily!!
Only God has brought me this far and he helps me through each day!!  Thank You Jesus!!!
A Friend I Hope,  Carolyn

Avatar_f_tn
by mercygracious, Feb 06, 2009
Joni,

You and I have got to talk!!!!  Hope you have a good night!!!  :)

Avatar_n_tn
by nene52, Dec 12, 2009
I have severe discoid lupus. I am about to be put on cellcept. What exactly is it and how will it help my lesions.

471161_tn?1317194550
by Joni686, Dec 13, 2009
nene52,

There is a lot of information on Cellcept online now.  It is an antirejection drug that people take after transplants to keep them from rejecting the new organ.  It is not FDA approved for lupus but is being used because it has been proven to help the body in not rejecting itself.  Does that make sense?  It worked very well for a friend of mine and even put her into remission.  I had a bad experience with it but I guess I was allergic to it.  I did take Imuran earlier this year and it helped lower my ANA but then my white blood cell count dropped and I got pneumonia.  Please just make sure your doctor does bloodwork at least every three months while you are on it.  I had a lousey doctor and she did not test my blood often enough.  If you end up having any problems with it ask about Imuran.  I would go back on it if I had to.

God Bless.  I am not on here often right now.  I just got married and we have been busy.  I am trying not to get back on Prednisone right now but the joint pain and fatigue are difficult to deal with.

Please let me know how you are.

Joni


390388_tn?1279639813
by Me967, Dec 14, 2009
Joni.

I don't know if you started on the cellcept yet or not.  It is very pricey though.  If you go threw canadadrugs.com it will save you a ton of money!  That's were I used to get it from along with mestinon.  The drug is for autoimmune issues.  In the case of why I was ordering it, was for myasthenia gravis.  Anyhow, best of wishes to you in everything.  ;-)

Post a Comment